Poisoning due to sedatives is encountered rarely on Symcat. We will add more content to this page if enough people like you show interest.
Within all the people who go to their doctor with poisoning due to sedatives, 68% report having depressive or psychotic symptoms, 31% report having sleepiness, and 27% report having depression. The symptoms that are highly suggestive of poisoning due to sedatives are sleepiness, although you may still have poisoning due to sedatives without those symptoms.
Patients with poisoning due to sedatives often receive hematologic tests, complete blood count, kidney function tests, urinalysis, intravenous fluid replacement, electrocardiogram, glucose measurement and toxicology screen .
The most commonly prescribed drugs for patients with poisoning due to sedatives include charcoal, naloxone (suboxone), haloperidol, flumazenil, thiamine, nicotine, charcoal-sorbitol, sorbitol, ferrous sulfate, acetylcysteine, dopamine, cefprozil and chlordiazepoxide .
Groups of people at highest risk for poisoning due to sedatives include age 30-44 years age 45-59 years. On the other hand, age 5-14 years and age < 1 years almost never get poisoning due to sedatives.